Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 776, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 23, 2003, 6:46 PM CST for Madison County, Mississippi. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2003, 6:46 PM CST (00:46 UTC)
- Expired
- Nov 23, 2003, 7:55 PM CST
- In force
- 69 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Madison County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 240046 SVRJAN MSC089-240155- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 646 PM CST SUN NOV 23 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 755 PM CST * AT 646 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FLORA...OR ABOUT 13 MILES WEST OF GLUCKSTADT...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL MADISON COUNTY DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3254 9040 3250 9020 3276 8983 3279 8999 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 6:20 PM CST, 26 minutes earlier.
Area forecast discussion, Nov 23, 6:20 PM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 620 PM CST SUN NOV 23 2003 .DISCUSSION... DID A QUICK UPDATE TO REMOVE ALL SOUTHEAST ARKANSAS COUNTIES...SEVERAL NORTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA COUNTIES FROM THE WATCH. THE WATCH WILL BE ALLOWED TO EXPIRE AT 7...SO ANOTHER UPDATE WILL BE ISSUED SHORTLY TO REMOVE THE REST OF THE COUNTIES FROM THE WATCH. && .JAN WATCHES/WARNING/ADVISORIES... MS...NONE LA...NONE AR...NONE &&
Hazardous weather outlook, Nov 23, 3:08 PM CST, 3 hours 38 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 242108- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 308 PM CST SUN NOV 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PARTS OF WEST MISSISSIPPI THROUGH EARLY TONIGHT. A LINE OF THUNDERSTORMS WILL PUSH EASTWARD AT 30 MPH WHILE WITHIN THIS LINE...ISOLATED SEVERE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL. A STRONG COLD FRONT WILL CROSS THE MISSISSIPPI RIVER VALLEY THIS EVENING. THE NARROW BAND OF THUNDERSTORMS ALONG THE COLD FRONT SHOULD WEAKEN AFTER 9 PM AS IT REACHES THE NATCHEZ TRACE PARKWAY CORRIDOR. THE FRONT WILL BE PUSHING INTO SOMEWHAT DRIER AND MORE STABLE AIR IN THE LOW LEVELS AND CAUSE THE STORMS TO WEAKEN AS UPPER LEVEL SUPPORT PULLS AWAY TO THE NORTH OF THE REGION. ...NON PRECIPITATION... GUSTY WINDS ARE EXPECTED ACROSS THE REGION TONIGHT AS A STRONG COLD FRONT PASSES. SOUTH WINDS BETWEEN 10 AND 20 MPH ARE EXPECTED WITH GUSTS NEAR 30 MPH. THEN WINDS WILL SHIFT AND HOLD FROM THE WEST AND NORTHWEST BETWEEN 15 AND 20 MPH MUCH OF THE NIGHT AFTER THE FRONT PASSES. A WIND GUST OF 30 TO 40 MPH MAY OCCUR WITH THE FRONT ITSELF. ...SEASONAL THREATS... PATCHY FROST WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST MISSISSIPPI LATE TONIGHT. ARCTIC AIR WILL FILTER INTO THE REGION TONIGHT. TEMPERATURES WILL QUICKLY DROP TO NEAR 33 DEGREES BY SUNRISE MONDAY MORNING OVER THE DELTA. PATCHY FROST WILL BE POSSIBLE PRIMARILY IN AREAS ALONG AND NORTHWEST OF GRENADA TO ROLLING FORK TO RAYVILLE LINE. TAKE PRECAUTIONS TO PROTECT TENDER VEGETATION. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... ...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY... AN UNSEASONABLY COLD AIRMASS WILL SETTLE OVER THE LOWER MISSISSIPPI RIVER VALLEY ON MONDAY. CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING OVER THE ENTIRE AREA. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Nov 23, 4:15 PM CST, 2 hours 31 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 415 PM CST SUN NOV 23 2003 ...FIRST WIDESPREAD FREEZE OF THE SEASON EXPECTED MONDAY NIGHT... AN UNSEASONABLY COLD AIRMASS WILL MOVE INTO THE LOWER MISSISSIPPI RIVER VALLEY TONIGHT AND MONDAY AS A STRONG COLD FRONT CROSSES THE REGION THIS EVENING. BEHIND THIS FRONT...WINDS WILL TURN TO THE NORTHWEST AND USHER IN AN ARCTIC AIRMASS. THE COMBINATION OF GUSTY WINDS AND CLOUD COVER WILL PREVENT SUBFREEZING TEMPERATURES TONIGHT. HOWEVER...SKIES WILL BEGIN TO CLEAR MONDAY MORNING AND THE NORTHERLY WINDS WILL WEAKEN. RADIATIONAL COOLING CONDITIONS WILL BE IN PLACE MONDAY EVENING AND FREEZING TEMPERATURES ARE ANTICIPATED AREA WIDE BY AROUND MIDNIGHT. THE LOW TEMPERATURES MONDAY NIGHT AND EARLY TUESDAY ARE EXPECTED TO DIP TO BETWEEN 27 TO 31 DEGREES. HIGH LEVEL CLOUDS COULD INVADE THE AREA FROM THE WEST EARLY TUESDAY AND MAY ALLOW READINGS TO ACTUALLY RISE SLIGHTLY TOWARD DAYBREAK. PERSONS ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI SHOULD PREPARE TO PROTECT OUTDOOR WATER PIPES...AND KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER. BE PARTICULARLY CAREFUL WITH PORTABLE HEATERS...ENSURE PORTABLE HEATERS ARE IN PROPER WORKING CONDITION AS THERE IS DANGER OF FIRE OR POISONOUS FUMES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS FREEZE SITUATION.
Special weather statement, Nov 23, 6:05 PM CST, 41 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-240100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0605 PM CST SUN NOV 23 2003 SEVERE THUNDERSTORM WATCH NUMBER 972 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN ARKANSAS... ASHLEY CHICOT IN LOUISIANA... CATAHOULA EAST CARROLL FRANKLIN MOREHOUSE RICHLAND WEST CARROLL IN MISSISSIPPI... BOLIVAR LEFLORE SUNFLOWER WASHINGTON SEVERE THUNDERSTORM WATCH NUMBER 972 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN LOUISIANA... CONCORDIA MADISON TENSAS IN MISSISSIPPI... CARROLL GRENADA HOLMES HUMPHREYS ISSAQUENA MONTGOMERY SHARKEY WARREN YAZOO
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.